Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 55, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jun 27, 2007, 10:31 AM CDT for Republic County, Kansas. It took effect at Jun 27, 2007, 10:36 AM CDT. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 27, 2007, 10:31 AM CDT (15:31 UTC)
- In effect from
- Jun 27, 2007, 10:36 AM CDT
- Expired
- Jun 27, 2007, 2:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Republic County, KS
The radar
The Grand Island radar (KUEX), 87 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 11:26 AM CDT | HEAVY RAIN 2.75 | 6 Nw Munden, KS | STORM TOTAL. |
| Jun 27, 11:58 AM CDT | HEAVY RAIN 2.96 | Scandia, KS | STORM TOTAL SINCE AROUND 830 AM. |
| Jun 27, 12:00 PM CDT | HEAVY RAIN 3.3 | Scandia, KS | STORM TOTAL SINCE BETWEEN 830 AND 900 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 3.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KTOP 271536 FFWTOP KSC157-271930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 1031 AM CDT WED JUN 27 2007 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * FLASH FLOOD WARNING FOR... REPUBLIC COUNTY IN NORTH CENTRAL KANSAS... * UNTIL 230 PM CDT * AT 1028 AM CDT...TRAINED WEATHER SPOTTERS CONTINUE TO REPORT RAINFALL RATES OF NEAR TWO INCHES PER HOUR IN PORTIONS OF NORTHERN AND WESTERN REPUBLIC COUNTY. * LOCATIONS IMPACTED INCLUDE... SCANDIA... REPUBLIC... NARKA... MUNDEN... COURTLAND... BELLEVILLE... TORRENTIAL RAINFALL WILL CAUSE FLASH FLOODING OF INTERSECTIONS AND COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. SOME BASINS WHICH HAVE RECEIVED VERY HEAVY RAINFALL INCLUDE THE ROSE CREEK BASIN NORTH OF MUNDEN...AS WELL AS MUD AND BEAVER CREEK WEST OF SCANDIA. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO ARE POSSIBLE IN THE WARNED AREA. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TOPEKA. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION CONCERNING THE SEVERE WEATHER. LAT...LON 3999 9737 3985 9737 3965 9793 3999 9792 $$
3 follow-up statements
000 WGUS73 KTOP 271629 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1125 AM CDT WED JUN 27 2007 KSC157-271930- REPUBLIC- 1125 AM CDT WED JUN 27 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR REPUBLIC COUNTY... AT 1122 AM CDT...RADAR CONTINUES TO INDICATE HEAVY RAINFALL OVER THE WARNED AREA. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS REPUBLIC COUNTY THIS MORNING INTO THE AFTERNOON...AND WILL BE CAPABLE OF BRINGING A QUICK INCH OR TWO OF RAINFALL TO SOME LOCATIONS. LOCATIONS IMPACTED INCLUDE... REPUBLIC...COURTLAND...SCANDIA...NARKA AND MUNDEN. CREEKS AND STREAMS AFFECTED INCLUDE ROSE CREEK...MUD CREEK AND BEAVER CREEK. TORRENTIAL RAINFALL WILL CAUSE FLASH FLOODING OF INTERSECTIONS AND ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD. LAT...LON 3999 9737 3985 9737 3965 9793 3999 9792 $$
000 WGUS73 KTOP 271805 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 105 PM CDT WED JUN 27 2007 KSC157-271930- REPUBLIC- 105 PM CDT WED JUN 27 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR REPUBLIC COUNTY... AT 101 PM CDT...HEAVY RAINFALL IS DECREASING ACROSS REPUBLIC COUNTY...HOWEVER MODERATE RAINFALL CONTINUES IN SOME LOCATIONS. SPOTTER STORM TOTAL RAINFALL REPORTS OF AROUND 3 INCHES HAVE BEEN REPORTED NORTHWEST OF MUNDEN AS WELL AS WEST OF SCANDIA. LOCATIONS IMPACTED INCLUDE... REPUBLIC...NARKA AND MUNDEN. WATCH FOR POSSIBLE FLOODING OF INTERSECTIONS AND ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD. LAT...LON 3999 9737 3985 9737 3965 9793 3999 9792 $$
000 WGUS73 KTOP 271843 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 143 PM CDT WED JUN 27 2007 KSC157-271853- REPUBLIC- 143 PM CDT WED JUN 27 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR REPUBLIC COUNTY... LIGHT TO MODERATE RAINFALL WILL CONTINUE ACROSS THE COUNTY...HOWEVER THE HEAVY RAIN AND FLASH FLOOD THREAT HAS DIMINISHED. THEREFORE THE WARNING HAS BEEN CANCELLED. LAT...LON 3999 9737 3985 9737 3965 9793 3999 9792 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 4:15 AM CDT, 6 hours 16 minutes earlier.
Area forecast discussion, Jun 27, 4:15 AM CDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 415 AM CDT WED JUN 27 2007 .DISCUSSION... TODAY THROUGH THURSDAY...A WEAK UPPER TROUGH WHICH EXTENDED FROM NORTH TX...NORTHWARD ACROSS OK AND INTO SOUTH CENTRAL KS WILL SLOWLY MOVE NORTHEAST ACROSS EASTERN KS. WHILE A STRONGER UPPER TROUGH ACROSS THE THE NORTHERN PLAINS AND SOUTH CENTRAL CANADA MOVES EAST INTO THE NORTHERN GREAT LAKES. LOW-LEVEL CAA WAS BUILDING A SURFACE RIDGE SOUTH ACROSS THE NORTHERN HIGH PLAINS. THE LEADING EDGE OF THE COOLER AIRMASS WAS MOVING SOUTHWARD ACROSS SOUTHEAST NE AND NORTHWEST KS. A WEAK SURFACE LOW WAS LOCATED ACROSS NORTHWEST OK. BOTH THE GFS AND NAM MODELS SHOW THE 5H TROUGH ACROSS OK AND SOUTH CENTRAL KS SLOWLY MOVING NORTHEAST ACROSS EASTERN KS THROUGH TONIGHT. THE GFS SOLUTION LOOKS TO BE TOO AMPLIFIED DUE IN PART TO CONVECTIVE FEEDBACK. HOWEVER...GIVEN THE VERY MOIST ATMOSPHERE AHEAD OF THE SURFACE FRONT AND LIFT AHEAD OF THE 5H TROUGH...WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS SHOULD DEVELOP ACROSS MOST OF THE CWA TODAY. EARLY THIS MORNING BANDS OF RAIN WERE DEVELOPING ON THE NORTHERN EDGE OF THE UPPER TROUGH ACROSS SOUTH CENTRAL KS...AND WERE MOVING NORTHWARD ACROSS THE SOUTHERN AND CENTRAL COUNTIES OF THE CWA. THE HEAVIEST RAIN WAS LOCATED ALONG I-135 FROM ICT TO SLN...MOVING NORTH-NORTHWEST. THE GFS AND NAM ARE BOTH FASTER MOVING THE FRONT SOUTH ACROSS THE CWA TODAY AND TONIGHT. AN INVERTED 850MB TROUGH DEVELOPS ACROSS SOUTHEAST KS LATE THIS AFTERNOON AND MAY KEEP THE DEEPER MOISTURE ACROSS THE EXTREME SOUTHEAST COUNTIES OF THE CWA LATE THIS AFTERNOON AND TONIGHT. THROUGH THE DAY MOST AREAS OF THE CWA MAY SEE SOME MODERATE RAINFALL RATES WITH THE HEAVIER PRECIPITATION BANDS. FORECAST SOUNDINGS SHOW ENOUGH MLCAPE FOR ISOLATED THUNDERSTORMS. THE STRONGER UPDRAFTS MAY CAUSE BRIEF PERIODS OF HEAVY RAIN. LATE TONIGHT THE SURFACE FRONT AND 850MB TROUGH WILL SLOWLY MOVE SOUTHEAST OF THE CWA. THE HEAVIER RAINFALL SHOULD GRADUALLY SHIFT SOUTHEAST OF THE CWA EARLY THURSDAY. THE BEST CHANCE FOR HEAVY RAINFALL AND POTENTIAL FLASH FLOODING WILL BE ALONG AND SOUTH OF INTERSTATE 35 THIS AFTERNOON AND TONIGHT. THEREFORE I HAVE SHIFTED THE FLASH FLOOD WATCH TO COVER ONLY LYON...OSAGE...DOUGLAS...FRANKLIN...COFFEE AND ANDERSON COUNTIES. HOWEVER...THERE MAY BE PERIODS OF BRIEF HEAVY RAINFALL ACROSS MOST OF THE CWA THROUGH THE DAY THAT COULD LEAD TO SOME LOCALIZED FLOODING. HIGHS TODAY AND THURSDAY WILL BE NEAR 80 WITH CLOUD COVER AND RAIN CHANCES. LOWS WILL BE IN THE MID TO UPPER 60S. THURSDAY NIGHT THROUGH TUESDAY...A 5H TROUGH WILL MOVE ONSHORE ACROSS THE PACIFIC NORTHWEST. THIS WILL CAUSE A DOWNSTREAM 5H RIDGE TO AMPLIFY ACROSS THE PLAINS STATES. THE WEAK UPPER TROUGH ACROSS NORTHEAST OK AND MO SHOULD FILL BY SUNDAY. HIGH TEMPERATURES SHOULD GRADUALLY WARM INTO THE LOWER TO MID 90S BY EARLY NEXT WEEK. THE EXTENDED FORECAST GRIDS SUNDAY THROUGH TUESDAY LOOKED GOOD AND NO CHANGES WERE MADE. && .AVIATION... MAIN CONCERNS ARE PRECIPITATION AND CEILINGS AND THEIR EFFECT ON FLIGHT RESTRICTIONS. VFR CONDITIONS ARE THE RULE MORE THAN THE EXCEPTION OVERNIGHT AT THE LOCAL TERMINALS AND FOR MUCH OF THE REGION...BUT SOME AREAS OF MVFR AND EVEN IFR IN THE HEAVIER SHOWERS. STILL FEEL MORE LIKELY TIMING FOR SIGNIFICANT RAIN AND CLOUDS TO BE IN THE 13-16Z WINDOW WHEN THE LOW LEVEL BOUNDARY COMES THROUGH...BUT HARD TO RULE OUT OTHER PERIODIC RESTRICTIONS THROUGH 03Z. APPEARS FOG IS NOT MUCH OF AN ISSUE WITH THICK MID/UPPER CLOUD DECK COUNTERACTING MOIST AND CALM BOUNDARY LAYER. && .TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 7 PM THURSDAY FOR KSZ040-054>056-058-059. &&
Hazardous weather outlook, Jun 27, 4:33 AM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 433 AM CDT WED JUN 27 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-281100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 433 AM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE AREA TODAY AND TONIGHT. HEAVY RAINFALL MAY OCCUR ACROSS PORTIONS OF EAST CENTRAL KANSAS...GENERALLY ALONG SOUTH OF INTERSTATE 35. AS A RESULT A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR PORTIONS OF EAST CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FLASH FLOOD WATCH WILL CONTINUE THROUGH 700 PM THURSDAY ACROSS PORTIONS OF EAST CENTRAL KANSAS...GENERALLY ALONG AND SOUTH OF INTERSTATE 35. SHOWERS AND THUNDERSTORMS WILL MOVE SLOWLY AND BRING PERIODS OF MODERATE TO HEAVY RAINFALL ACROSS PORTIONS OF EAST CENTRAL KANSAS. THERE IS A SLIGHT RISK OF THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 70 ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Local storm report, Jun 27, 10:16 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1016 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM HEAVY RAIN 3 NNE MUNDEN 39.95N 97.52W
06/27/2007 M1.00 INCH REPUBLIC KS TRAINED SPOTTER
SPOTTER REPORTED 1.0 INCHES OF RAIN FELL IN HALF AN HOUR.
OTHER REPORTS FROM AROUND THE AREA INDICATED RAINFALL
RATES OF 1 1/2 TO 2 INCHES PER HOUR.
&&
JLThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 5:22 PM CDT | Flash Flood Warning | TOP | Jackson, Pottawatomie, Shawnee | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.